1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

bydureon

Discussion in 'Type 2 Diabetes' started by foxyccc, Jan 15, 2013.

  1. foxyccc

    foxyccc · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    I am type 2 diabetic and also have chronic Fatigue Syndrome (ME) which is a fatigue illness. I take metformin and glicizide and last thursday I had my first Bydureon Injection.

    On Sat and Sun I felt queasy and on Sunday night I was violently sick five times. I was told by the GP and my diabetic nurse that the drug causes sickness and nausea, but as I was so sick I was very upset. My nurse feels that perhaps I had the noro virus or had eaten something that had been off, as she wouldnt expect the drug to cause this much sickness.

    Obviously I cannot be sure whether this was a reaction to the drug. Has anyone else suffered with bad sickness on this drug and if so does it settle down with time. Obviously I dont wish to go through this again, and am due to have the next injection on thursday.

    I welcome comments from anyone on Bydureon.

    Regards
    :(
     
  2. foxyccc

    foxyccc · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    I have spoken to My GP today and has told me to stop Bydureon as the side effects are affecting my health with sickness nausea and diarroeah.

    She is going to start me on low dose insulin when I recover from taking this drug.

    As I have ME (Chronic Fatigue Synddrome) my body is less able to tolerate normal doses of medication, and I had to take the whole slow release drug injection. I feel that the drug was too strong for me and I reacted with bad side effects.

    Hopefully not everyone will get the reaction to the drug as I did.

    Will have to read the insulin threads now as I know nothing about insulin.
     
  3. Mr Micawber

    Mr Micawber · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    Might I suggest that you take a look at my post, 'problems using Bydureon' of 10/01/13?
     
  4. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    Foxyccc

    You might want to try the other form of exenatide - Byetta. This is taken twice a day and comes in 2 strengths. Perhaps the lower strength would be OK for you.

    I have been lucky with Bydureon and Byetta, having had no side effects.

    Regards

    Doug
     
  5. foxyccc

    foxyccc · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    Thanks Doug and Mr M for your repies. The doctor said this drug is not for me so we are going to try small dose of insulin. she said the drug didnt agree with me. I also have ME and my body is very fatigued. I always have to build up my tolerance to drugs slowly over a long period of time, and I think the whole dose of Bydureon in an injection sent my body into a nose dive. I have had a really rough week with sickness and nausea and stomach upsets, but am feeling a bit more normal now I have a strong anti histimine tablet that stops nausea from the GP.

    What a steep learning curve we go on with medication.!
     
  6. jtuddy

    jtuddy · Active Member

    Messages:
    39
    Likes Received:
    0
    Trophy Points:
    26
    I to sufferd violenty from the injection sickness and diarrhoea I had been taking it from jan this year ive just now stopped taking it

    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook